Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 148, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 11, 2022, 5:25 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2022, 5:25 PM MST (00:25 UTC)
- Expired
- Aug 11, 2022, 8:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 115 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 3039 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223
WGUS55 KVEF 120025
FFWVEF
AZC015-120330-
/O.NEW.KVEF.FF.W.0148.220812T0025Z-220812T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
525 PM PDT Thu Aug 11 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Mohave County in northwestern Arizona...
* Until 830 PM MST.
* At 525 PM MST, Doppler radar indicated thunderstorms producing
heavy rain moving west across the Colorado River into far
northeast Mohave County. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
mainly rural areas of Northeastern Mohave County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3639 11275 3682 11267 3681 11260 3678 11262
3674 11261 3674 11262 3673 11262 3667 11264
3665 11263 3660 11262 3654 11266 3652 11266
3649 11263 3646 11263 3646 11264 3644 11264
3644 11265 3643 11264 3639 11264
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM2 follow-up statements
811
WGUS75 KVEF 120203
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
703 PM PDT Thu Aug 11 2022
AZC015-120330-
/O.CON.KVEF.FF.W.0148.000000T0000Z-220812T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
703 PM MST Thu Aug 11 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST THIS
EVENING FOR NORTHEASTERN MOHAVE COUNTY...
At 703 PM MST, Doppler radar indicated that rain had decreased over
far northeast Mohave County. However, heavy rain fell earlier, and
the water is likely still flowing to the Colorado River, so the
Flash Flood Warning remains in effect.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of Northeastern Mohave County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3639 11275 3682 11267 3681 11260 3678 11262
3674 11261 3674 11262 3673 11262 3667 11264
3665 11263 3660 11262 3654 11266 3652 11266
3649 11263 3646 11263 3646 11264 3644 11264
3644 11265 3643 11264 3639 11264
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM444
WGUS75 KVEF 120321
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
821 PM PDT Thu Aug 11 2022
AZC015-120331-
/O.EXP.KVEF.FF.W.0148.000000T0000Z-220812T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
821 PM MST Thu Aug 11 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MST THIS EVENING FOR
NORTHEASTERN MOHAVE COUNTY...
Heavy rain has ended in the Colorado River area, and new flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
LAT...LON 3639 11275 3682 11267 3681 11260 3678 11262
3674 11261 3674 11262 3673 11262 3667 11264
3665 11263 3660 11262 3654 11266 3652 11266
3649 11263 3646 11263 3646 11264 3644 11264
3644 11265 3643 11264 3639 11264
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 12:24 PM MST, 5 hours 1 minute earlier.
Area forecast discussion, Aug 11, 12:24 PM MST, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV Issued by National Weather Service Flagstaff AZ 1224 PM PDT Thu Aug 11 2022 .SYNOPSIS...Storms today will tend to favor the higher terrain with flash flooding once again possible. Monsoonal moisture will hang around through the weekend and into next week with daily chances for thunderstorm activity and locally heavy downpours. Cloud cover and periodic rainfall will keep temperatures below mid-August normals. && .SHORT TERM...Today through Tomorrow. Monsoonal convection is underway across the eastern two thirds of the CWA this afternoon with the strongest updrafts over the high terrain areas of Clark, Lincoln and northern Mohave. As of the last couple hours cloud top temperatures have struggled to eclipse -50C and this may be due to the influences of the vort max over southwest UT. However, this should only delay the inevitable, and focus most convection across Lincoln and Mohave counties outside of the aforementioned high terrain areas. So as of now, the FFA looks good. 12Z HREF indicates the majority of this convection should end with the loss of instability tonight, but there are a few hi-res models that maintain some weak convection overnight. With the aforementioned vort max slowly creeping northward, can't say this is out of the question, but without the instability present, it will be hard to come by much impacts or lightning. Moving into tomorrow, another round of high terrain convection is expected in basically the same areas as today. We theoretically will lose the focused vort max to the north and without a large scale synoptic trough, coverage should be slightly less and more confined to Lincoln and Mohave counties, as WPC has illustrated in their Day 2 ERO. That being said, a continuation of our FFA may be needed again for the same areas through tomorrow as these areas are the hardest hit by multiple days of heavy rain and will again see them tomorrow most likely. .LONG TERM...This Weekend through Early Next Week. The restless 2022 monsoon shows no signs of slowing down over the weekend and into next week as a broad ridge remains anchored over the southern Rockies and a moist south or southeasterly flow continues. The general wind flow continues to look rather weak with a lack of larger scale features moving though, so day to day convective activity will largely depend on more mesoscale features not resolvable by computer model guidance at this time range. Nonetheless, continued chances of daily thunderstorm capable of heavy rainfall can be expected, along with continued below normal temperatures. && .AVIATION...For Harry Reid...Another day of monsoonal thunderstorms is expected over the Clark County high terrain areas which could result in outflow winds impacting the terminal this afternoon into the early evening. If so, gusts up to 35 kts are possible which means AWW issuances are not out of the question. If this were to happen, the best time frame for this is between the 21Z and 01Z time frames which is highlighted as a TEMPO group in the 18Z TAFs. Activity should subside by sunset and wind potential to the terminal will subside with it leaving mostly light winds overnight. Another round of similar conditions will be possible again tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms are expected through this afternoon generally across eastern San Bernardino, Clark, Lincoln and Mohave Counties. Any storms could impact KLAS/KHND/KVGT/KEED/KIFP TAF sites with gusty winds, heavy rain, and lightning. Showers or storms are not expected at either KBIH or KDAG today. Storm movement today will be towards the north and cloud bases will generally be 10-12 kft MSL. Storms are expected to dissipate this evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...TB3 For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 11, 2:28 PM MST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
228 PM PDT THU AUG 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD 9 NE DOLAN SPRINGS 35.70N 114.17W
08/11/2022 MOHAVE AZ COUNTY OFFICIAL
NORTH PIERCE FERRY ROAD IS CLOSED FROM MILE
MARKER 15 TO MILE MARKER 40 DUE TO FLOODING.
AT 1340 PDT THE ARCHIBALD WASH FLOOD CONTROL
WEBCAM SHOWED WATER FLOWING ACROSS PIERCE
FERRY ROAD AT ARCHIBALD WASH.
&&
MSLocal storm report, Aug 11, 2:34 PM MST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
234 PM PDT THU AUG 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD 13 NE DOLAN SPRINGS 35.73N 114.12W
08/11/2022 MOHAVE AZ COUNTY OFFICIAL
NORTH STOCKTON HILL ROAD IS CLOSED FROM MILE
MARKER 36 TO THE NORTHERN TERMINUS OF NORTH
STOCKTON HILL ROAD DUE TO FLOODING.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:34 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 12, 12:54 AM MST | Flood Watch | VEF | Mohave | 3 days |
| Aug 12, 10:42 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Aug 12, 12:05 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 12, 12:39 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 1:24 PM MST | Flash Flood Warning | VEF | Mohave | 51 min |
| Aug 12, 1:45 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 60 min |
| Aug 12, 1:53 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 12, 2:14 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Aug 12, 3:10 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 4:36 PM MST | Flash Flood Warning | VEF | Mohave | 34 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.